MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ULTRA-FINE¿ INSULIN SYRINGE

BD MEDICAL - DIABETES CARE BD ULTRA-FINE¿ INSULIN SYRINGE
Catalog Number 329416
Health Effect - Clinical Code No Information (3190)
Date of Event 10/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary : no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 7241532.All inspections were performed per the applicable operations qc specifications.Investigation conclusion : bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause description : root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale : based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that during use of the bd ultra-fine¿ insulin syringe the plunger rod is hard to move.
 
Additional Manufacturer Narrative
Investigation summary: customer returned (12) 1cc, 8mm, 31g syringes (2 loose, 10 in a sealed poly bag) from lot # 7241532.Customer states that they are having a hard time pressing the plunger and there are burrs on the needles.All returned syringes were tested and all were able to draw and expel properly without any observed defects.All returned syringes were also tested for point geometry, lube, and cannula od (specs: outer diameter for 31g: 0.0100¿-0.0105¿).All observations fall within specifications.A review of the device history record was completed for batch# 7241532.All inspections were performed per the applicable operations qc specifications.There were three (3) notifications [200712892, 200712495, 200712933] noted that did not pertain to the complaint.Based on the samples / photo(s) received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure.Root cause cannot be determined at this time as the issue is unconfirmed.
 
Event or Problem Description

Brand Name
BD ULTRA-FINE¿ INSULIN SYRINGE
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8089925
Report Number1920898-2018-00875
Device Sequence Number2025397
Product Code FMF
UDI-Device Identifier00382903294169
UDI-Public00382903294169
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number329416
Device Lot Number7241532
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;